Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On triviality of the Euler class group of a deleted neighbourhood of a smooth local scheme


Author: Mrinal Kanti Das
Journal: Trans. Amer. Math. Soc. 365 (2013), 3397-3411
MSC (2010): Primary 13C10, 19A15, 13H05, 13B40
Published electronically: December 12, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ (R, \mathfrak{m})$ be a regular local ring of dimension $ d$ which is essentially of finite type over a field $ k$ such that the residue field of $ R$ is infinite. Let $ f \in \mathfrak{m} \smallsetminus \mathfrak{m}^2$ be a regular parameter and $ n$ be an integer such that $ 2n \geq d + 1$. Let $ I \subset R_f$ be an ideal of height $ n$ such that $ I/I^2$ is generated by $ n$ elements. It is proved that any given set of $ n$ generators of $ I/I^2$ can be lifted to a set of $ n$ generators of $ I$.


References [Enhancements On Off] (What's this?)

  • [Bh] S. M. Bhatwadekar, Cancellation theorems for projective modules over a two dimensional ring and its polynomial extensions, Compositio Math. 128 (2001), 339-359. MR 1858341 (2002h:13016)
  • [BK] S. M. Bhatwadekar and M. K. Keshari, A question of Nori: Projective generation of ideals, K-Theory 28 (2003), 329-351. MR 2017619 (2004j:13013)
  • [BR] S. M. Bhatwadekar and Ravi A. Rao, On a question of Quillen, Trans. Amer. Math. Soc. 279 (1983), 801-810. MR 709584 (85g:13003)
  • [BS1] S. M. Bhatwadekar and Raja Sridharan, Projective generation of curves in polynomial extensions of an affine domain and a question of Nori, Invent. Math. 133 (1998), 161-192. MR 1626485 (99c:13016)
  • [BS2] S. M. Bhatwadekar and Raja Sridharan, The Euler class group of a Noetherian ring, Compositio Math. 122 (2000), 183-222. MR 1775418 (2001g:13018)
  • [BS3] S. M. Bhatwadekar and Raja Sridharan, On Euler classes and stably free projective modules, in: Algebra, arithmetic and geometry, Part I, II (Mumbai, 2000), 139-158, Tata Inst. Fund. Res. Stud. Math., 16, Tata Inst. Fund. Res., Bombay, 2002. MR 1940666 (2003i:13012)
  • [CHK] Jean-Louis Colliot-Thélène, Raymond T. Hoobler and Bruno Kahn, The Bloch-Ogus-Gabber theorem, in: Algebraic $ K$-theory (Toronto, ON, 1996), 31-94, Fields Inst. Commun., 16, Amer. Math. Soc., Providence, RI, 1997. MR 1466971 (98j:14021)
  • [Da1] M. K. Das, The Euler class group of a polynomial algebra, J. Algebra 264 (2003), 582-612. MR 1981423 (2004c:13031)
  • [Da2] M. K. Das, The Euler class group of a polynomial algebra II, J. Algebra 299 (2006), 94-114. MR 2225766 (2007a:13023)
  • [DS] M. K. Das and Raja Sridharan, Euler class groups and a theorem of Roitman, J. Pure and Appl. Algebra 215 (2011), 1340-1347. MR 2769235 (2012c:13022)
  • [Du] S. P. Dutta, A theorem on smoothness--Bass-Quillen, Chow groups and intersection multiplicity of Serre, Trans. Amer. Math. Soc. 352 (1999), 1635-1645. MR 1621737 (2000i:13016)
  • [EE] D. Eisenbud and E. G. Evans, Generating modules efficiently: Theorems from algebraic $ K$-Theory, J. Algebra 27 (1973), 278-305. MR 0327742 (48:6084)
  • [Ga1] O. Gabber, ``Some theorems on Azumaya algebras'' in The Brauer Group (Sem., Les Plans-sur-Bex, 1980), Lecture Notes in Math., 844, Springer, Berlin-New York, 1981, 129-209. MR 611868 (83d:13004)
  • [Ga2] O. Gabber, Gersten's conjecture for some complexes of vanishing cycles, Manuscripta Math. 85 (1994), 323-343. MR 1305746 (96m:14010)
  • [HS] C. Huneke and I. Swanson, Integral closure of ideals, rings, and modules, in: London Mathematical Society Lecture Note Series, Vol. 336, Cambridge University Press, Cambridge, 2006. MR 2266432 (2008m:13013)
  • [Ka] D. Katz, Generating ideals up to projective equivalence, Proc. Amer. Math. Soc. 120 (1994), 401-414. MR 1176070 (94b:13013)
  • [Li] H. Lindel, On the Bass-Quillen conjecture concerning projective modules over polynomial rings, Invent. Math. 65 (1981), 319-323. MR 641133 (83g:13009)
  • [Ly] G. Lyubeznik, The number of defining equations of affine algebraic sets, Amer. J. Math. 114 (1992), 413-463. MR 1156572 (93b:13018)
  • [Ma] S. Mandal, On efficient generation of ideals, Invent. Math. 75 (1984), 59-67. MR 728138 (85d:13017)
  • [MV] S. Mandal and P. L. N. Varma, On a question of Nori: The local case, Communications in Algebra 25 (1997), 451-457. MR 1428789 (98a:13026)
  • [MMR] N. Mohan Kumar, M. P. Murthy and Amit Roy, A cancellation theorem for projective modules over finitely generated rings, in: Algebraic geometry and commutative algebra, Vol. I, 281-287, Kinokuniya, Tokyo, 1988. MR 977765 (89j:18009)
  • [Mu] M. P. Murthy, Projective $ A[X]$-modules, J. London Math. Soc., 41 (1966), 453-456. MR 0200289 (34:188)
  • [Na] B. S. Nashier, Efficient generation of ideals in polynomial rings, Journal of Algebra 85 (1983), 287-302. MR 725083 (85f:13010)
  • [Ni] Y. Nisnevich, Stratified canonical forms of matrix valued functions in a neighborhood of a transition point, Internat. Math. Res. Notices. 10 (1998), 513-527. MR 1634912 (2000c:32082)
  • [Po] D. Popescu, Polynomial rings and their projective modules, Nagoya Math. J. 113 (1989), 121-128. MR 986438 (90g:13017)
  • [Qu] D. Quillen, Projective modules over polynomial rings, Invent. Math. 36 (1976), 167-171. MR 0427303 (55:337)
  • [Ra1] R. A. Rao, On projective $ R_{f_1\cdots f_t}$-modules, Amer. J. Math. 107 (1985), 387-406. MR 784289 (86j:13011)
  • [Ra2] R. A. Rao, The Bass-Quillen conjecture in dimension three but characteristic $ \neq 2$,$ 3$ via a question of A. Suslin, Invent. Math. 93 (1988), no. 3, 609-618. MR 952284 (89d:13011)
  • [S] Raja Sridharan, Projective modules and complete intersections, K-Theory 13 (1998), 269-278. MR 1609901 (99c:13019)
  • [SV] A. A. Suslin and L. N. Vaserstein, Serre's problem on projective modules over polynomial rings and algebraic $ K$-theory, Izv. Akad. Nauk. SSSR, Ser. Mat. 40 (1976), 937-1001. MR 0447245 (56:5560)
  • [Sw1] R. G. Swan, Vector bundles, projective modules and the $ K$-theory of spheres, in: Algebraic topology and algebraic K-theory (Princeton, N.J., 1983), Ann. of Math. Studies, Vol. 113, Princeton Univ. Press, Princeton, NJ, 1987, 432-522. MR 921488 (89f:18009)
  • [Sw2] R. G. Swan, Néron-Popescu desingularization, in: Algebra and Geometry (Taipei, 1995), Lect. Algebra Geom., Vol. 2, International Press, Cambridge, MA, 135-192. MR 1697953 (2000h:13006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 13C10, 19A15, 13H05, 13B40

Retrieve articles in all journals with MSC (2010): 13C10, 19A15, 13H05, 13B40


Additional Information

Mrinal Kanti Das
Affiliation: Stat-Math Unit, Indian Statistical Institute, 203 B. T. Road, Kolkata 700108 India
Email: mrinal@isical.ac.in

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05591-7
PII: S 0002-9947(2012)05591-7
Received by editor(s): October 15, 2010
Received by editor(s) in revised form: March 25, 2011
Published electronically: December 12, 2012
Dedicated: Dedicated to Professor S. M. Bhatwadekar on his 65th birthday
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.